Open Access
Translator Disclaimer
September, 1957 The Distribution of the Number of Locally Maximal Elements in a Random Sample
T. Austin, R. Fagen, T. Lehrer, W. Penney
Ann. Math. Statist. 28(3): 786-790 (September, 1957). DOI: 10.1214/aoms/1177706893

Abstract

The distribution of the number of different locally maximal elements in a random sample is found, where the sampling is from a continuous population of real numbers. This distribution has application in certain nonparametric tests; the problem of finding the distribution may be regarded as identical with the enumeration of permutations according to the number of distinct locally maximal elements.

Citation

Download Citation

T. Austin. R. Fagen. T. Lehrer. W. Penney. "The Distribution of the Number of Locally Maximal Elements in a Random Sample." Ann. Math. Statist. 28 (3) 786 - 790, September, 1957. https://doi.org/10.1214/aoms/1177706893

Information

Published: September, 1957
First available in Project Euclid: 27 April 2007

zbMATH: 0078.01001
MathSciNet: MR91251
Digital Object Identifier: 10.1214/aoms/1177706893

Rights: Copyright © 1957 Institute of Mathematical Statistics

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.28 • No. 3 • September, 1957
Back to Top